Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 30, 2006, 11:08 AM CDT for 21 counties in North Dakota. It took effect at Aug 30, 2006, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 11:08 AM CDT (16:08 UTC)
- In effect from
- Aug 30, 2006, 1:00 PM CDT
- Expired
- Aug 30, 2006, 8:44 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 301608 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1108 AM CDT WED AUG 30 2006 ...WINDY IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... .DEVELOPING LOW PRESSURE IN EASTERN MONTANA...COMBINED WITH HIGH PRESSURE OVER THE GREAT LAKES...WILL PRODUCE STRONG SOUTHERLY WINDS OVER CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A STRONG PRESSURE GRADIENT OVER CENTRAL NORTH DAKOTA WILL PRODUCE WINDS OF 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY 10 PM THIS EVENING. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310015- /O.NEW.KBIS.WI.Y.0011.060830T1800Z-060831T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1108 AM CDT WED AUG 30 2006 /1008 AM MDT WED AUG 30 2006/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. EXPECT SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON AND THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
2 follow-up statements
000 WWUS73 KBIS 302034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT WED AUG 30 2006 ...WINDY CONDITIONS CONTINUE IN CENTRAL NORTH DAKOTA THIS EVENING... .LOW PRESSURE IN EASTERN MONTANA...COMBINED WITH HIGH PRESSURE OVER THE GREAT LAKES...WILL PRODUCE STRONG SOUTHERLY WINDS OVER CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. A STRONG PRESSURE GRADIENT OVER CENTRAL NORTH DAKOTA WILL PRODUCE WINDS OF 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH THROUGH EARLY THIS EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY 10 PM. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310300- /O.CON.KBIS.WI.Y.0011.000000T0000Z-060831T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 334 PM CDT WED AUG 30 2006 /234 PM MDT WED AUG 30 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... EXPECT SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH LATE THIS AFTERNOON AND THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 310144 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 844 PM CDT WED AUG 30 2006 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310245- /O.CAN.KBIS.WI.Y.0011.000000T0000Z-060831T0300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 844 PM CDT WED AUG 30 2006 /744 PM MDT WED AUG 30 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 30, 10:45 AM CDT, 23 minutes earlier.
Area forecast discussion, Aug 30, 10:45 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CDT WED AUG 30 2006 .UPDATE... WILL ISSUE A WIND ADVISORY THIS AFTERNOON AND EVENING FOR CENTRAL NORTH DAKOTA. MODELS INDICATE SUSTAINED WINDS CLOSE TO ADVISORY CRITERIA. CURRENT APRS WINDS HAVE GUSTS TO 40 MPH. FEEL IT WILL BE CLOSE ENOUGH TO LEAN TOWARD THE ADVISORY. OTHERWISE FEW CHANGES FOR THE AFTERNOON PERIOD. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY NIGHT... THE MODELS CONTINUE TO BE IN AGREEMENT FROM RUN TO RUN AND WILL ONLY MAKE A FEW CHANGES TO THE ONGOING FORECAST. SHOULD SEE WINDY CONDITIONS IN CENTRAL ND TODAY...BELOW WIND ADVISORY CRITERIA BUT NOT BY MUCH. THE SURFACE TROUGH/COLD FRONT SHOULD MOVE INTO THE WEST THIS EVENING...AND IT APPEARS THERE WILL BE A SLIGHT CHANCE OF TSTMS IN THE NORTHWEST WITH IT. NAM SOUNDING CONTINUES TO SHOW STRONG CAP THROUGH THE DAY...WEAKEST IN THE WEST AROUND 00Z. CONSIDERING THAT TSTMS FORMED IN WESTERN AND CENTRAL MT LAST NIGHT SEEMS LIKELY THAT CONVERGENCE NEAR THE FRONT WILL OVERCOME THE WEAK CAP AND GENERATE SOME TSTMS. WILL EXTEND THE SLIGHT CHANCE OF TSTMS INTO THE NORTH CENTRAL AFTER MIDNIGHT...THEN KEEP A CHANCE OF SHWRS AND TSTMS ACROSS THE FORECAST AREA THROUGH THE REST OF THURSDAY AND FRIDAY AS THE UPPER LEVEL TROUGH MOVES INTO AND THROUGH THE AREA BRINGING COLD ADVECTION TO THE MID LEVELS. WILL DROP TEMPS ON THURSDAY AND FRIDAY BELOW PREVIOUS FORECAST AS COLD AIR ADVECTION LOOKS STRONGER THAN PREVIOUS RUNS. LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT... THE GFS CONTINUES TO CLOSE OFF AN UPPER LOW OVER MINNESOTA SATURDAY. THIS IS SIMILAR TO THE PREVIOUS 00Z RUN AND THUS LENDS SOME CONFIDENCE TO THIS SOLUTION. THE FORECAST TQ INDEX UNDER THE COLD POOL IS 16 OVER THE EASTERN THIRD OF NORTH DAKOTA. AGAIN THIS SUGGESTS A CHANCE OF AFTERNOON SHOWERS. SUNDAY WILL BRING SOME WARMING ALOFT...WHICH IN TURN WILL END THE CHANCE OF COLD POOL SHOWERS. I LOOK FOR A MOSTLY SUNNY DAY. MONDAY AND TUESDAY WILL FIND US UNDER UPPER RIDGE SUBSIDENCE...AND THUS DRY WEATHER. ON WEDNESDAY AN ENLARGING HUDSON BAY LOW MAY PUSH AN AUTUMN-LIKE BACK DOOR COLD FRONT THROUGH OUR FORECAST AREA. && FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING FOR THE WESTERN ZONES THROUGH WEDNESDAY NIGHT. THE COMBINATION OF STRONG SOUTH WINDS COUPLED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES POINT TOWARD RED FLAG CONDITIONS. THERE WILL BE A WIND SHIFT THIS EVENING AND POSSIBLY DRY LIGHTNING. WILL NOT ISSUE A RED FLAG WARNING FOR THE SOUTH CENTRAL COUNTIES. WINDS WILL BE STRONG ENOUGH BUT IT LOOKS LIKE AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITERIA. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FAR WESTERN NORTH DAKOTA TODAY AND TONIGHT. WIND ADVISORY CENTRAL NORTH DAKOTA THIS AFTERNOON AND THIS EVENING. && TWH
Hazardous weather outlook, Aug 30, 4:14 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT WED AUG 30 2006 NDZ001-009-017-018-031>033-040-041-043-044-310915- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 414 AM CDT WED AUG 30 2006 /314 AM MDT WED AUG 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING CONTINUES TO BE IN EFFECT THROUGH TONIGHT. STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY. ISOLATED THUNDERSTORMS AND A WIND CHANGE ARE EXPECTED TONIGHT AS A COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. THESE EVENTS WILL CAUSE RED FLAG WARNING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-310915- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 414 AM CDT WED AUG 30 2006 /314 AM MDT WED AUG 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.